MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 018 DRUG COATED DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 018 DRUG COATED DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9014
Medical Device Problem Codes Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation as well as images were provided for review.The investigation of the reported event is currently underway.(expiry date: 03/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the device allegedly failed to inflate.It was further reported that the pinching was noted in the balloon.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: the initial mdr was inadvertently submitted with a g3 date of 22-feb-2022.The correct g3 date is 04-feb-2022.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one lutonix 018 dcb catheter was received for evaluation.During visual evaluation, the entire length of the catheter was examined for damage.During microscopic evaluation, wrinkling was noted on the balloon.Unknown liquid was noted inside of the balloon.No damage was noted to the luers or ybody.During functional testing, an in-house presto inflation device was used to inflate the balloon.The balloon inflated and maintained pressure.The balloon was then deflated without issue.No other functional testing was performed.Therefore, the investigation is confirmed for the reported material twist and inflation issue as wrinkling was noted on the balloon during microscopic evaluation.A definitive root cause for the reported material twist and inflation issue could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: (expiry date: 03/2024).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one lutonix 018 dcb catheter was received for evaluation.During visual evaluation, the entire length of the catheter was examined for damage.During microscopic evaluation, wrinkling was noted on the balloon.Unknown liquid was noted inside of the balloon.No damage was noted to the luers or y-body.During functional testing, an in-house presto inflation device was used to inflate the balloon.The balloon inflated and maintained pressure.The balloon was then deflated without issue.No other functional testing was performed.Therefore, the investigation is confirmed for the reported material twist and inflation issue as wrinkling was noted on the balloon during microscopic evaluation.A definitive root cause for the reported material twist and inflation issue could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LUTONIX 018 DRUG COATED DILATATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13821102
Report Number3006513822-2022-00006
Device Sequence Number2201213
Product Code ONU
UDI-Device Identifier00801741177699
UDI-Public(01)00801741177699
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9014
Device Catalogue NumberLX1813061505F
Device Lot NumberGFFN2908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer04/21/2022
06/03/2022
Initial Report FDA Received Date03/19/2022
Supplement Report FDA Received Date04/25/2022
06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown